MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50624
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent an unspecified procedure in which the zilver 635 biliary self expanding metal stent, g50624, was used.While customer was deploying the stent when they got to the end of the stent deployment, they heard a pop.The stent had deployed; however, the outer catheter had broken off and was hanging outside the papilla still.The customer had to use a rat tooth forceps to remove the outer catheter from the patient.What was the target location of the stent? the right heptic duct.-details of the wire guide used (name, diameter)?.035, jagwire.-did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., cholodochojejunostomy)) no.-were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.-what was the position of the elevator during deployment? elevator was lowered -was there resistance felt passing the delivery system through the stricture? no.-was the stent being placed through the side wall of a previously placed stent? no.-did any part of the product snag/get caught on the stent when removing the delivery system? no.-was the stent deployed in the correct position"? yes.
 
Additional Manufacturer Narrative
Device evaluation photographic evidence was returned for evaluation.The review of the two photos shared determined the following: the 1st photo shared on 16 april which seemed to show the braided coil unravelling.The 2nd photo shared on 17 april by the district manager with the following comment ¿just wanted to pass along this picture customer sent me this morning of the sheath being found in the scope from the same procedure.It was found during the cleaning process of the scope¿ manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined from the available information.Although one of the answers to the standard questions states that the patient¿s anatomy was not tortuous it is possible that it may have been slightly tortuous which would have caused some extra force to be used during deployment which in turn could have resulted in the complaint issue encountered.Summary complaint is confirmed based on customer and/or rep testimony and photos provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The customer had to use a rat tooth forceps to remove the outer catheter from the patient.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 30 may 2025.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o' leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21992671
Report Number3001845648-2025-00230
Device Sequence Number17209320
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)271120(10)C2238996
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2238996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/16/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown